Meet Inspiring Speakers and Experts at our 3000+ Global Conference Series LLC LTD Events with over 1000+ Conferences, 1000+ Symposiums
and 1000+ Workshops on Medical, Pharma, Engineering, Science, Technology and Business.

Explore and learn more about Conference Series LLC LTD : World’s leading Event Organizer

Back

11th Global Healthcare and Fitness Summit

San Francisco, USA

Ibrahim Tawhari

University of Utah, USA

Title: Lamotrigine induced drug reaction with eosinophilia and systemic symptoms (DRESS) during primary Epstein-Barr virus (EBV) Infection: a case report

Biography

Biography: Ibrahim Tawhari

Abstract

Introduction: Drug reaction with eosinophilia and systemic symptoms (DRESS) is a severe, potentially life-threatening idiosyncratic drug reaction that may result in skin eruption, eosinophilia, atypical lymphocytosis, lymphadenopathy, and wideranging internal organ involvement. It frequently occurs two to six weeks after starting a medication. DRESS is hypothesized to
often follow the reactivation of viruses such as Human herpesvirus-6 (HHV-6), Epstein-Barr virus (EBV), and Cytomegalovirus (CMV). However, it rarely occurs during a primary viral infection. Here, we report a patient who developed DRESS during primary EBV infection.
 
Case Presentation: We report the case of a 21-year-old male who was prescribed lamotrigine for anxiety disorder. Aftertwo weeks of treatment, he developed a pruritic morbilliform rash on his trunk and upper extremities that was associated with fever, sore throat, bilateral scleral injection, nausea, vomiting, and abdominal pain. A laboratory work-up revealed elevated transaminases and atypical lymphocytosis. He was found to have an active primary EBV infection. Lamotrigine was discontinued due to suspicion of DRESS; the patient received pulsed IV methylprednisolone for three days, which resulted in a significant improvement in symptoms. At follow-up three weeks later, signs and symptoms had completely resolved. Follow-up laboratory tests revealed that liver dysfunction had normalized.
 
Conclusion: DRESS has rarely been reported, even though it is associated with a significant mortality rate. Early recognition and discontinuation of the offending drug plays a major role in clinical improvement. No available randomized controlled trials have demonstrated the effects of steroids on DRESS.